| Model Number |
ONYXNG30018UX |
| Medical Device Problem Codes |
Deformation Due to Compressive Stress (2889); Device Dislodged or Dislocated (2923); Material Deformation (2976); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/29/2024
Type of Reportable Event
Malfunction
Event or Problem Description
An attempt was made to use one 2.75 x 26 mm onyx frontier drug eluting stent to treat a moderately calcified lesion in the ostium of the left anterior descending (lad) artery.A 3.0 x 22mm onyx frontier stent and a 3.0 x 18mm onyx frontier stent were also attempted to be used during the procedure to treat a lesion.The devices were inspected before use with no issues noted.The lesion was pre-dilated.The 3.0 x 22mm onyx frontier stent and a 3.0 x 18mm onyx frontier stent were prepped per ifu with no issues noted.The devices did not pass through a previously deployed stent.Resistance was not encountered when advancing the 2.75 x 26 mm onyx frontier stent and excessive force was not used during delivery.It was reported that the 2.75 x 26 mm onyx frontier stent came off the balloon during withdrawal of the device.The stent was being attempted to be deployed but it came off the balloon and had to retrieved out of the vessel by snare.One 3.0 x 22mm onyx frontier stent was also reported to be coming off the balloon but was able to be successfully deployed and implanted in the patient.Intravascular lithotripsy (ivl) was performed first, then the stent came off the non medtronic wire.This caused the plaque to shift and a dissection occurred.The left main was stented back into the aorta to cover a possible spiral dissection.An attempt was made to continue to stent the distal, but five medtronic stents later nothing crossed the lesion.There was no issue removing these five stents from the patient.It was also reported that a stent dislodged of one of these no cross devices, a 3.0 x 18mm onyx frontier stent at an unknown time but believed it may have been after the device was removed from the patient.These five medtronic stents were used after the plaque shift and dissection had occurred.The dissection was not assessed as directly related to the use of the relevant device.The patient is alive with no further injury.The patient is reported to be doing fine.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis summary: the stent was not present on the balloon and did not return for analysis.Kinks were evident to the hypotube.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.Deformation was evident to the distal tip.No other damage evident to the remainder of the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.